Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Child has wheezing, taken Budocort and Levolin. Worsening condition. Help

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 660 Questions
Hi, I am having 19 months old twin boys. One of the boys is having lots of problems related to recurring wheezing. He was hospitalized twince in last 2 months. Apart some antybiotics he was also on budocort 0.5 and levoling 0.63. Budocort was stopped after 3 weeks and levolin is to stopped. He was in control (with continuos cough of different strenght) but again got worsen yesterday. I am concerned that he still did not recover from previous infection and is getting a new one. My second kid is also getting worse with stuffed nose and wet cough. Any advise please? Getting really desperate to try to help them
Posted Sun, 30 Sep 2012 in Child Health
Answered by Dr. Arnab Maji 1 hour later

Thanks for your query.

Wheezing episodes in the childhood age group is very common. However, it recurs many a times it may be an initiation of childhood asthma. Most common cause of childhood wheezing is respiratory bronchiolitis due to respiratory syncitial virus or other viruses. But in most of the cases it disappear spontaneously or by conservative managements like what your children had already received. In most of the cases, these viral wheezing episodes are intermittent in nature and respond well to the conservative management. But if it persists for prolonged time child asthma should come into differential diagnosis.

So please let me aware of my following queries:
1. How many episodes have occurred until now?
2. Is there any family history of asthma?
3. Have your children received vaccination as per national immunization schedule?
4. is your children breast-fed?

Your physician did right in their conservative management. But I will also suggest you to have influenza vaccination for your child and also pneumococcal vaccination after the age of 2 years for your children. It is better not to continue budecort for more than 2-3 weeks. Your physician did the right thing by stopping budecort after 3 weeks. Avoid them from getting common cold, bathe them in lukewarm water, do not apply oil in this acute period while bathing, and do hospitalize them as and when required.

Please do consult about immunization, which I have prescribed you with your pediatrician. Please let me aware of my queries so that I can give you more advice.

If you have further queries, you can write back to me freely. Kindly write a review on my answer.

Dr Arnab Maji
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor